MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL
Model Number M006155232090
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Approximated based on the date the manufacturer became aware of the event.Initial reporter state: (b)(6).The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris loop ureteral stent was being used in an unknown procedure.The event date was not reported.According to the complainant, during procedure, while attempting to remove the implanted stent, the loop part of the stent torn.The polaris loop ureteral stent was removed without additional intervention.The procedure was successfully completed and no new stent was implanted.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block e1: initial reporter state: (b)(6).Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: device code 2907 captures the reportable event of stent torn material inside the patient.Block h10: the returned polaris loop ureteral stent was analyzed, and a visual evaluation noted that the loops was ripped/torn at the proximal section.The suture was not returned with the device.No other issues with the device were noted.The reported event was confirmed.Based on product analysis, the loops were ripped/torn at the proximal section, the device was returned without the suture string, the device was outside the original pouch.Evidence that the stent was manipulated.The failure found, loops of the stent were ripped/torn, is an issue that could have been generated by the user or due to the interaction of the device with the suture string.The failure problem found is consistent with one caused with the suture being pulled and damaged the loops and the defect was noted at the bladder side of the device specifically in the loops where the suture gets placed.The most probable cause of those failures is adverse event related to procedure since it is the most likely that the adverse event occurred during the preparation and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
POLARIS LOOP
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10839779
Report Number3005099803-2020-05348
Device Sequence Number17179042
Product Code FAD
UDI-Device Identifier08714729765516
UDI-Public08714729765516
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K030503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM006155232090
Device Catalogue Number155-232-09
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2020
Initial Date Received by Manufacturer 10/23/2020
Supplement Date Received by Manufacturer11/17/2020
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date12/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1